MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120204
Medical Device Problem Codes Stretched (1601); Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The initial reporter phone and email address are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).A review of manufacturing documentation associated with this lot (l12529) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, the physician attempted to detach the 2mm x 4cm galaxy g3 xsft helical coil (glx120204 / l12529), but the coil became stretched and could not detach.The coil was repositioned with the markers, but it still did not detach, a new coil replacement was used.The reported issue resulted in a 10-minute procedural delay.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an anterior communicating artery (acom) aneurysm, the physician delivered the 2mm x 4cm galaxy g3 xsft helical coil (glx120204 / l12529) through the echelon¿ 10 microcatheter (medtronic) and attempted to detach the coil, but the coil became stretched and could not detach.It was confirmed that the coil was not stretched before the physician attempted to detach it.The coil was repositioned with the markers, but it still did not detach, a new coil replacement was used.The coil was successfully removed from the patient; it was still attached to the delivery system when it was removed, the coil introducer sheath was split during set-up.There was no damage on the device positioning unit (dpu).The additional information received also indicated that a continuous flush had been maintained through the microcatheter, there was no resistance between the guidewire and the microcatheter during access of the target site, there was no resistance at any time during the advancement of the coil through the microcatheter.It was reported that prior to the reported event related to the galaxy g3 xsft coil, two coils went through the same microcatheter without any issue.The reported issue resulted in a 10-minute procedural delay; it was completed with cosmos® coils (microvention) as they fit well in the aneurysm.There was no report of any patient adverse event or complication.The device was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 2mm x 4cm galaxy g3 xsft helical coil was returned and received contained in a pouch.Visual inspection was performed.The hub was observed without any appearance of damage.The device positioning unit (dpu) was found kinked at 50 cm from the proximal end and tangled with the embolic coil.The marker band was located at 39.2 cm from the hub; this is within specification.The resheathing tool was inspected and was observed in normal and good condition.The introducer was noted to be kinked.Microscopic inspection was performed.The v-notch was observed in normal, good condition.The resistance heating (rh) was als in good, normal condition and showed no evidence that it had been heated.The embolic coil was stretched and tangled with the dpu.The embolic coil was also noted to be detached from the articulation joint.A review of manufacturing documentation associated with this lot: (l12529) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that the 2mm x 4cm galaxy g3 xsft helical coil was delivered to the target lesion and the physician attempted to detach the coil, but the coil became stretched and could not detach.The stretched condition of the coil was confirmed through the microscopic inspection performed on the returned device.The embolic coil was observed to be stretched and tangled with the dpu.Failure to detach is a known potential product issue associated with the use of the device.The ifu contains several cautions relating to these situations, including instructions for troubleshooting should they be encountered during use.The reported failure to detach issue could not be confirmed through functional test as the embolic coil was returned already detached from the articulation joint.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the reported the coil failing to detach during the procedure could not be conclusively determined.Procedural circumstance and/or device manipulation and interaction may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 08/08/2019.[additional information]: the healthcare professional reported that during the coil embolization procedure targeting an anterior communicating artery (acom) aneurysm, the physician delivered the 2mm x 4cm galaxy g3 xsft helical coil (glx120204 / l12529) through the echelon¿ 10 microcatheter (medtronic) and attempted to detach the coil, but the coil became stretched and could not detach.It was confirmed that the coil was not stretched before the physician attempted to detach it.The coil was repositioned with the markers, but it still did not detach, a new coil replacement was used.The coil was successfully removed from the patient; it was still attached to the delivery system when it was removed, the coil introducer sheath was split during set-up.There was no damage on the device positioning unit (dpu).The additional information received also indicated that a continuous flush had been maintained through the microcatheter, there was no resistance between the guidewire and the microcatheter during access of the target site, there was no resistance at any time during the advancement of the coil through the microcatheter.It was reported that prior to the reported event related to the galaxy g3 xsft coil, two coils went through the same microcatheter without any issue.The reported issue resulted in a 10-minute procedural delay; it was completed with cosmos® coils (microvention) as they fit well in the aneurysm.There was no report of any patient adverse event or complication.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT HEL 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8862448
Report Number3008114965-2019-01093
Device Sequence Number1812165
Product Code KRD
UDI-Device Identifier10886704077749
UDI-Public10886704077749
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberGLX120204
Device Lot NumberL12529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer08/08/2019
09/24/2019
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date08/08/2019
10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON¿ 10 MICROCATHETER (MEDTRONIC)